Hail, Mower
- When
- June 1, 1:19 PM CST
- Where
- Mower County, 4 mi N of Le Roy
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.567, -92.517
Hail ranging in size from dimes and nickels, up to as large as golf balls, was reported by storm spotters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Hail ranging in size from dimes and nickels, up to as large as golf balls, was reported by storm spotters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 1, 1:43 AM CST, 11 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 243 AM CDT FRI JUN 1 2001 AS ONE SHORT WAVE TROUGH ROTATES OUT OF FORECAST AREA EARLY THIS MORNING...MAIN FOCUS WILL BE NEXT IMPULSE NEAR SASKATCHEWAN-MANITOBA LINE AS REGION CONTINUES TO WADDLE UNDER LONGER WAVE TROUGH WITH COOL WEATHER. AT 06Z...FIRST SHORT WAVE TROUGH IS NEAR WISCONSIN-IOWA STATE LINE AND MOVING NORTHEAST. ASSOCIATED SURFACE LOW IS NEAR SOUTHERN TIP OF LAKE MICHIGAN WITH SHEILD OF RAIN SLOWLY WORKING NORTH ACROSS CENTRAL AND EASTERN WISCONSIN. AM BANKING ON THIS AREA OF RAIN BEING OUT OF FORECAST AREA BY ZONE RELEASE TIME...OTHERWISE WILL HAVE TO ADJUST WORDING IN EASTERN ZONES SLIGHTLY FOR THIS MORNING. MEANWHILE MUCH STRONGER IMPULSE DROPPING OUT OF CANADA ALREADY KICKING SOME CONVECTION FROM EASTERN DAKOTAS INTO NORTHWEST MINNESOTA. SHORT TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD HANDLE ON CURRENT SYNOPTIC CONDITIONS. THEY ALSO REMAIN FAIRLY CONSISTENT WITH HANDLING OF PREVIOUSLY MENTIONED SYSTEM AS IT DROPS INTO UPPER MISSISSIPPI RIVER VALLEY BY EARLY EVENING. DYNAMICS FAIRLY STRONG WITH THIS IMPULSE BUT BIG QUESTION IS HOW MUCH CAPE WILL BE IN PLACE WHEN BEST DYNAMICS HIT AT FAVORED TIME...CLOSE TO 00Z. THERE WILL BE SOME BREAKS IN CLOUDS BETWEEN SYSTEMS SO SOME RECOVERY CERTAINLY POSSIBLE. ETA MODEL SURFACE BASED CAPE IS HIGHEST IN SOUTHERN ZONES AT 00Z TONIGHT...BUT STILL UNDER 1000 J/KG. DEW POINTS REMAIN VERY LOW ACROSS THE REGION WITH MID 50S EXPECTED AS BEST CASE SCENARIO RIGHT ALONG FRONT. BETTER 0-6 KM SHEAR IS ALSO FORECAST TO BE SOUTH OF FORECAST AREA...BUT STILL CLOSE ENOUGH WORTH WATCHING. GIVEN THIS... WILL BEEF UP THUNDER WORDING A LITTLE. MAY BE SOME HAIL REPORTS AROUND IF NOTHING ELSE. EVEN THOUGH MAIN IMPULSE MOVES THROUGH...STRONG CYCLONIC FLOW SUGGEST KEEPING RAIN THREAT IN FOR AT LEAST EVENING HOURS MOST AREAS TONIGHT. GRADUAL DRIER hTREND LOOKS GOOD FOR SATURDAY IN BETWEEN WEATHER SYSTEMS...BUT MAY CUT TEMPERATURES A LITTLE WITH EXPECTED CLOUDS UNDER CONTINUE CYCLONIC FLOW. THANKS FOR EXCELLENT COORDINATION MKX. .LSE...NONE. SHEA
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-020100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1145 PM CDT FRI JUN 1 2001 HAZARD - THUNDERSTORMS...WITH HAIL POSSIBLE. TIMING - EARLY AFTERNOON THROUGH 9 PM TONIGHT. LOCATION - ALL OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. DISCUSSION - A STRONG UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST OVER ILLINOIS TONIGHT. AN AREA OF LOW PRESSURE AT THE SURFACE WILL TRACK SOUTHEAST ALONG WITH THE UPPER AIR FEATURE...MOVING OVER SOUTHERN WISCONSIN TONIGHT. A COLD FRONT ASSOCIATED WITH THE LOW WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH SOME SUNSHINE AHEAD OF THE FRONT ENHANCING THE INSTABILITY. THE STORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...ON THE LEADING EDGE OF THE UPPER AIR FEATURE AND COLD AIR ALOFT. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH BY 9 PM...ALTHOUGH SCATTERED PRECIPITATION WILL STILL BE LIKELY AT THAT TIME. SPOTTER INFORMATION - SPOTTER ACTIVATION COULD BECOME NECESSARY LATER THIS AFTERNOON AND EARLY EVENING. RIECK
The La Crosse radar (KARX), 110 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247116, 5247114, 5247117, 5247115, 5247118.